Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 29, 2013, 12:39 AM EDT for 4 states. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2013, 12:39 AM EDT (04:39 UTC)
- Expired
- Jul 29, 2013, 1:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD, Salem County, NJ, Chester County, PA, Delaware County, PA
The radar
The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
154
WWUS81 KPHI 290439
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 AM EDT MON JUL 29 2013
DEZ001-MDZ008-NJZ016-017-PAZ070-101-102-104-290545-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-WESTERN CHESTER PA-
1239 AM EDT MON JUL 29 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE...EASTERN
CECIL...NEW CASTLE...NORTHWESTERN GLOUCESTER...SOUTH CENTRAL
MONTGOMERY...SOUTHERN CHESTER AND WESTERN SALEM COUNTIES...
AT 1235 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
SOUTHWESTERN CHESTER COUNTY IN PENNSYLVANIA TO CECIL COUNTY IN
MARYLAND. IT WAS MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND IT WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 4004 7588 4011 7522 4006 7526 4003 7524
3999 7525 3997 7528 3996 7525 3950 7534
3948 7555 3957 7552 3959 7555 3951 7555
3947 7559 3942 7601
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 28, 9:57 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 28, 9:57 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 957 PM EDT SUN JUL 28 2013 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FOR MONDAY AND TUESDAY AND THEN SLIDE OFFSHORE ON WEDNESDAY. A BOUNDARY TO OUR SOUTH WILL MOVE NORTHWARD TOWARD OUR AREA ON THURSDAY. LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND THEN MOVES ACROSS OR NEAR THE SOUTHERN PARTS OF THE REGION THURSDAY NIGHT AND THEN MOVE TO THE EAST OF THE AREA ON FRIDAY. WEAK HIGH PRESSURE WILL BUILD IN FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SOME VERY EFFICIENT RAINFALL PRODUCING THUNDERSTORMS COMBINED WITH REPEATED 'TRAINING' OVER THE SAME AREA RESULTED IN SOME VERY HEAVY RAINFALL AMOUNTS LATE THIS AFTERNOON INTO THE EARLY EVENING IN A RATHER NARROW SWATH FROM NEAR WILMINGTON DE INTO THE PHILADELPHIA REGION. PHILADELPHIA HAS SET A NEW ALL TIME DAILY RECORD AND AT THIS POINT IN TIME HAS 7.99 INCHES. THE FINAL NUMBER WON'T BE KNOWN FOR SURE UNTIL WE GET PAST MIDNIGHT. THERE ARE SOME ADDITIONAL SHOWERS STILL TO THE WEST. THIS EVENINGS UPDATES HAVE BEEN DRIVEN BY THE CONVECTION WITH THE MAIN IMPACTS ON TEMPERATURES, DEWPOINTS AND POP VALUES. LAV GUIDANCE WAS USED FOR TEMPERATURE AND DEWPOINTS WHILE VERY SHORT TERM POPS WERE DRIVEN BY THE OBSERVED RADAR PATTERN. A NUMBER OF FLASH FLOOD WARNINGS WERE ISSUED FOR THE EVENT, AS WELL AS SEVERAL AREAS FLOOD WARNINGS. MONITOR OUR WEBSITE FOR THE LATEST UPDATES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... DRIER AND MORE COMFORTABLE CONDITIONS EXPECTED FOR MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA WHILE A WEAK VORT MAX CROSSES THE AREA DURING THE AFTERNOON. SKY COVER WILL BE MOSTLY SUNNY FOR THE DAY...WITH PERHAPS A FEW LINGERING CLOUDS ALONG THE COAST EARLY. TEMPERATURES WILL CLIMB INTO THE LOW TO MID 80S IN MOST AREAS. WINDS WILL BE W/NW AT AROUND 10 MPH DURING THE AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... THE STRONG MID LEVEL CLOSED LOW STARTS TO BREAK DOWN AND LIFT TO THE NORTHEAST MONDAY NIGHT. AS THIS LOW MOVES AWAY, WE WILL START TO SEE A MORE ZONAL PATTERN DEVELOP ON TUESDAY AND, MORE OR LESS, IT WILL LAST THROUGH AROUND THURSDAY. A FEW SHORTWAVES EMBEDDED IN THE FLOW WILL ROTATE THROUGH OUR AREA WITH A BIT OF TROUGHING FROM WEDNESDAY THROUGH FRIDAY WITH A RETURN TO MORE ZONAL FLOW FOR THE WEEKEND. A LOOK AHEAD INDICATES THAT TROUGHING OVER THE EAST WILL SET UP AT THE START OF THE NEXT WEEK. AT THE SURFACE, HIGH PRESSURE WILL BUILD ACROSS OUR REGION THROUGH TUESDAY BEFORE STARTING TO SLIDE TO OUR SOUTH AND EAST AS IT MOVES OFFSHORE ON WEDNESDAY. THE COLD FRONT THAT MOVED THROUGH THE REGION ON SUNDAY NIGHT IS LOCATED WELL TO OUR SOUTH. HOWEVER, AN AREA OF LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND STARTS TO MOVE TOWARD THE REGION ON THURSDAY. THIS LOW WILL CROSS OVER OUR SOUTHERN AREAS OR JUST SOUTH OF THEM THURSDAY NIGHT AND THEN UP THE COAST AND OFF TOWARD THE CANADIAN MARITIMES BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL TRY TO BUILD ACROSS THE AREA ON FRIDAY AND SATURDAY BUT THE MODELS INDICATE THAT SURFACE TROUGHING WILL REMAIN IN PLACE DURING THIS TIME. MONDAY NIGHT THROUGH MOST OF WEDNESDAY IS EXPECTED TO BE DRY WITH A RETURN TO SHOWERS AND THUNDERSTORMS ON THURSDAY, WITH THE DEVELOPING SURFACE LOW. TEMPERATURES WILL BE NEAR OR JUST BELOW NORMAL THROUGH THURSDAY AND THEN GRADUALLY INCREASE THROUGH SATURDAY AS WE DEVELOP A MORE SOUTHERLY FLOW. WITH DRIER AIR IN PLACE, IT WILL FEEL RELATIVELY NICE OUTSIDE THROUGH MUCH OF THE UPCOMING WEEK. HIGHS WILL BE IN THE 80S ACROSS THE REGION AND MAY EVEN APPROACH 90 IN SOME OF THE SOUTHERN MOST AREAS. HIGHS ACROSS THE HIGHER TERRAIN WILL REMAIN SLIGHTLY COOLER AND MAY NOT EVEN REACH 80. LOWS WILL DROP DOWN INTO THE UPPER 50S TO LOWER 60S BUT WILL STEADILY INCREASE THROUGH THE PERIOD. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. ONGOING CONVECTION IS THE MAIN AVIATION CONCERN. THUNDERSTORMS NOT MENTIONED IN TAF FOR RDG AND ABE, THOUGH MINIMAL THREAT CONTINUES FOR THE NEXT ONE TO TWO HOURS. HIGHER THREAT TO THE EAST RESULTS IN MENTIONED OF LOWER CEILINGS AND VISIBILITIES IN THUNDERSTORMS FOR TAFS AT TTN, PNE, PHL, ILG, ACY AND MIV. SOME IFR CONDITIONS STILL POSSIBLE IN STRONGER STORMS. FRONT WILL PASS THROUGH THE AREA LATER TONIGHT, ENDING THE THREAT OF SHOWERS AND THUNDERSTORMS. WINDS WILL SHIFT TO WRLY BEHIND THE FRONT AND CONDITIONS WILL IMPROVE BACK TO VFR AS DRIER AIR ARRIVES. LOCAL FOG IS POSSIBLE BEFORE DAWN AT THE USUAL FOGGY TAF SITES (MIV,RDG,ABE). MON...VFR EXPECTED WITH W/NW WINDS AROUND 10 KTS BY LATE MORNING. OUTLOOK... MONDAY NIGHT THROUGH TUESDAY...MAINLY VFR CONDITIONS EXPECTED. WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED. SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON/EARLY EVENING HOURS. LOWER VISIBILITIES/CEILINGS POSSIBLE DURING THE EARLY MORNING HOURS. THURSDAY THROUGH FRIDAY...MVFR TO VFR CONDITIONS EXPECTED WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY. && .MARINE... VERY LITTLE CHANGE ON THIS EVENING UPDATE. SEAS HAVE BUILT TO 3 TO 4 FEET AHEAD OF THE APPROACHING COLD FRONT BUT ARE NOT EXPECTED TO INCREASE FURTHER...SO SCA CONDITIONS ARE NOT EXPECTED. SCATTERED SHOWERS AND TSTMS WILL CREATE LOCALLY HIGHER WINDS/SEAS INTO THE OVERNIGHT PERIOD. THE COLD FRONT WILL CROSS THE DEL BAY WATERS AND THE OCEAN WATERS AFTER MIDNIGHT. WINDS WILL VEER TO WRLY BEHIND THE FRONT AND THEN POSSIBLY NW TOWARDS MORNING. WIND SPEEDS WILL REMAIN MOSTLY AROUND 10 KTS. FAIR WEATHER EXPECTED MONDAY. OUTLOOK... SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS. HIGH PRESSURE WILL MOVE THROUGH THE REGION THROUGH WEDNESDAY. LOW PRESSURE WILL CROSS THROUGH THE COASTAL WATERS ON THURSDAY INTO FRIDAY. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .CLIMATE... PHILADELPHIA HAS SET A NEW ALL TIME DAILY RECORD AND AT THIS POINT IN TIME HAS 7.99 INCHES. THE FINAL NUMBER WON'T BE KNOWN FOR SURE UNTIL WE GET PAST MIDNIGHT. THERE ARE SOME ADDITIONAL SHOWERS STILL TO THE WEST. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...SZATKOWSKI/O'HARA SHORT TERM...O'HARA LONG TERM...MEOLA AVIATION...SZATKOWSKI/MEOLA/O'HARA MARINE...SZATKOWSKI/MEOLA/O'HARA CLIMATE...SZATKOWSKI
Hazardous weather outlook, Jul 28, 3:16 PM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 316 PM EDT SUN JUL 28 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-291930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 316 PM EDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY MODERATE TO HEAVY RAINFALL IS POSSIBLE AND IT MAY CAUSE FLOODING IN LOW LYING SPOTS AND AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-291930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 316 PM EDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HIGHER SEAS AND WINDS ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 11:29 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 PM EDT SUN JUL 28 2013
NJZ020-026-027-290400-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1129 PM EDT SUN JUL 28 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BURLINGTON
AND SOUTHERN OCEAN COUNTIES...
AT 1125 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PENN
STATE FOREST TO MYSTIC ISLAND TO PORT REPUBLIC...MOVING EAST AT 30
MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR TUCKERTON AROUND 1135 PM...
BROOKVILLE AROUND 1145 PM...SHIP BOTTOM AROUND 1150 PM...WARETOWN
AROUND 1155 PM AND BARNEGAT LIGHT AROUND MIDNIGHT.
LAT...LON 3956 7422 3952 7427 3951 7436 3953 7434
3953 7439 3956 7442 3954 7443 3955 7447
3976 7452 3988 7416 3984 7413 3975 7418
3972 7415 3977 7415 3981 7411 3980 7411
3977 7408
FORECASTER: DRAGSpecial weather statement, Jul 28, 11:33 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1133 PM EDT SUN JUL 28 2013
MDZ008-PAZ101-290415-
CECIL MD-WESTERN CHESTER PA-
1133 PM EDT SUN JUL 28 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CECIL AND
SOUTHWESTERN CHESTER COUNTIES...
AT 1129 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HOLTWOOD TO PYLESVILLE TO FALLSTON...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS.
THESE STORMS WILL BE NEAR CONOWINGO AROUND MIDNIGHT...HOMEVILLE
AROUND 1205 AM...PORT DEPOSIT AROUND 1210 AM AND OXFORD AROUND 1215
AM.
LAT...LON 3973 7614 3977 7607 3989 7600 3993 7581
3992 7584 3985 7586 3984 7590 3976 7592
3973 7597 3972 7594 3958 7604 3957 7608
3964 7616 3966 7616 3972 7623
FORECASTER: DRAGSpecial weather statement, Jul 28, 11:59 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1159 PM EDT SUN JUL 28 2013
MDZ008-290445-
CECIL MD-
1159 PM EDT SUN JUL 28 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CECIL COUNTY...
AT 1154 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHURCHVILLE TO ABINGDON...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS.
THESE STORMS WILL BE NEAR PORT DEPOSIT AROUND 1215 AM...
PERRYVILLE AROUND 1220 AM...CHARLESTOWN AROUND 1230 AM...NORTH EAST
AROUND 1235 AM...HOLLYWOOD BEACH AROUND 1240 AM AND CAYOTS AROUND
1245 AM.
THIS NEW LINE OF THUNDERSTORMS IS JUST SOUTH OF THE SEVERE
THUNDERSTORM WARNED AREA IN NORTHERN CECIL COUNTY.
LAT...LON 3963 7580 3941 7582 3943 7601 3944 7600
3946 7602 3952 7599 3955 7603 3954 7607
3956 7610 3957 7610 3957 7609 3956 7608
3957 7608 3961 7612
FORECASTER: DRAGSpecial weather statement, Jul 29, 12:02 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1202 AM EDT MON JUL 29 2013
NJZ020-026-290430-
COASTAL OCEAN NJ-OCEAN NJ-
1202 AM EDT MON JUL 29 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL OCEAN
COUNTY...
AT 1159 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BAMBER LAKE TO OCEAN GATE TO BARNEGAT LIGHT...MOVING EAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE SOMEWHAT WEAKENING
STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR BEACHWOOD AROUND 1210 AM...ISLAND HEIGHTS
AROUND 1215 AM...SEASIDE HEIGHTS AROUND 1220 AM AND LAVALLETTE
AROUND 1225 AM.
LAT...LON 3977 7408 3976 7410 3977 7414 3980 7413
3981 7410 3992 7410 3990 7412 3986 7412
3980 7417 3992 7435 4000 7410 3999 7410
3996 7410 4000 7409 4001 7405
FORECASTER: DRAGSpecial weather statement, Jul 29, 12:28 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EDT MON JUL 29 2013
PAZ054-055-060>062-290530-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1228 AM EDT MON JUL 29 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON...NORTHEASTERN
BERKS...SOUTHWESTERN MONROE...WEST CENTRAL NORTHAMPTON AND WESTERN
LEHIGH COUNTIES...
AT 1222 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WEATHERLY TO CENTERPORT...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE
NEAR JIM THORPE AROUND 1240 AM...CHRISTMANS AROUND 1250 AM...PENN
FOREST RESERVOIR AROUND 100 AM...JONAS AROUND 110 AM AND GILBERT
AROUND 120 AM.
LAT...LON 4066 7595 4071 7581 4074 7577 4082 7589
4099 7581 4098 7579 4101 7575 4102 7540
4043 7560 4047 7603
FORECASTER: AMCSpecial weather statement, Jul 29, 12:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 AM EDT MON JUL 29 2013
DEZ001-MDZ008-NJZ016-017-PAZ070-101-102-104-290545-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-WESTERN CHESTER PA-
1239 AM EDT MON JUL 29 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE...EASTERN
CECIL...NEW CASTLE...NORTHWESTERN GLOUCESTER...SOUTH CENTRAL
MONTGOMERY...SOUTHERN CHESTER AND WESTERN SALEM COUNTIES...
AT 1235 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
SOUTHWESTERN CHESTER COUNTY IN PENNSYLVANIA TO CECIL COUNTY IN
MARYLAND. IT WAS MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND IT WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 4004 7588 4011 7522 4006 7526 4003 7524
3999 7525 3997 7528 3996 7525 3950 7534
3948 7555 3957 7552 3959 7555 3951 7555
3947 7559 3942 7601
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:15 PM EDT | Areal Flood Warning | PHI | Hunterdon, Morris, Somerset | 8 hr |
| Jul 28, 8:25 PM EDT | Areal Flood Advisory | PHI | Cumberland, Gloucester, Salem | 3 hr |
| Jul 28, 8:38 PM EDT | Special Weather Statement | PHI | Salem | 52 min |
| Jul 28, 9:04 PM EDT | Flash Flood Warning | PHI | Camden, Cumberland, Gloucester, Salem | 4 hr |
| Jul 28, 9:12 PM EDT | Areal Flood Advisory | PHI | Burlington | 4 hr |
| Jul 28, 9:19 PM EDT | Special Weather Statement | PHI | Salem | 41 min |
| Jul 28, 10:02 PM EDT | Special Weather Statement | PHI | Cumberland | 43 min |
| Jul 28, 10:16 PM EDT | Special Weather Statement | PHI | Camden | 29 min |
| Jul 28, 10:17 PM EDT | Areal Flood Warning | PHI | Burlington, Camden, Gloucester | 11 hr |
| Jul 28, 10:22 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cumberland | 4 hr |
| Jul 28, 11:01 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Ocean | 4 hr |
| Jul 28, 11:06 PM EDT | Special Weather Statement | PHI | Atlantic, Ocean | 39 min |
| Jul 28, 11:25 PM EDT | Special Marine Warning | PHI | 50 min | |
| Jul 28, 11:29 PM EDT | Special Weather Statement | PHI | Ocean | 31 min |
| Jul 29, 12:02 AM EDT | Special Weather Statement | PHI | Ocean | 28 min |
| Jul 29, 1:18 AM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 42 min |
| Jul 29, 1:38 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 67 min |
| Jul 29, 1:45 AM EDT | Special Weather Statement | PHI | Sussex, Warren | 60 min |
| Jul 29, 2:38 AM EDT | Special Weather Statement | PHI | Sussex | 52 min |
| Jul 29, 5:13 AM EDT | Areal Flood Warning | PHI | Cumberland, Salem | 6 hr |
| Jul 28, 8:17 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 118 min |
| Jul 28, 8:39 PM EDT | Areal Flood Warning | PHI | Chester | 4 hr |
| Jul 28, 9:45 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 6 hr |
| Jul 28, 11:46 PM EDT | Areal Flood Advisory | PHI | Chester | 4 hr |
| Jul 28, 11:54 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 51 min |
| Jul 29, 12:24 AM EDT | Areal Flood Advisory | PHI | Chester, Delaware | 4 hr |
| Jul 29, 12:28 AM EDT | Special Weather Statement | PHI | Carbon, Lehigh | 62 min |
| Jul 29, 12:45 AM EDT | Areal Flood Advisory | PHI | Berks, Lehigh, Northampton | 4 hr |
| Jul 29, 1:05 AM EDT | Special Weather Statement | PHI | Lehigh, Monroe, Northampton | 55 min |
| Jul 28, 8:06 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle, Sussex | 4 hr |
| Jul 28, 9:01 PM EDT | Special Weather Statement | PHI | Sussex | 44 min |
| Jul 28, 9:38 PM EDT | Special Weather Statement | PHI | Sussex | 67 min |
| Jul 28, 8:00 PM EDT | Special Weather Statement | PHI | Caroline | 45 min |
| Jul 28, 10:52 PM EDT | Special Weather Statement | PHI | Cecil | 53 min |
| Jul 28, 11:33 PM EDT | Special Weather Statement | PHI | Cecil | 42 min |
| Jul 28, 11:59 PM EDT | Special Weather Statement | PHI | Cecil | 46 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Special Weather Statements in New Jersey, 2013Special Weather Statements in Delaware, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.